Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Apr 14, 2013, 8:31 PM EDT for Brevard County, Florida. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2013, 8:31 PM EDT (00:31 UTC)
- Expired
- Apr 14, 2013, 9:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 40 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 9:25 PM EDT | TSTM WND GST 56 | 3 Sse Cocoa, FL | CAPE CANAVERAL AIR FORCE STATION TOWER 9404 MEASURED A 49 KNOT / 56 MPH GUST AT 925PM LOCAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 1:52 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
367
WFUS52 KMLB 150031
TORMLB
FLC009-150130-
/O.NEW.KMLB.TO.W.0012.130415T0031Z-130415T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
831 PM EDT SUN APR 14 2013
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BREVARD COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...SHARPES...ROCKLEDGE...PORT SAINT
JOHN...PLAYALINDA BEACH...MERRITT ISLAND...PORT CANAVERAL...
COCOA...CAPE CANAVERAL...
* UNTIL 930 PM EDT.
* AT 827 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
ROCKLEDGE...MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCKLEDGE...COCOA...MERRITT ISLAND...KENNEDY SPACE CENTER AND
MERRITT ISLAND WILDLIFE REFUGE.
THE IMMEDIATE DANGER OF A TORNADO IS HIGH. PEOPLE IN THE PATH OF THIS
DEVELOPING TORNADO ARE URGED TO QUICKLY PREPARE FOR ITS APPROACH.
THIS IS A DANGEROUS SITUATION! ACT NOW AS SECONDS CAN SAVE LIVES!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.
EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE. WATCH FOR THE POPPING OF
ELECTRIC LINES AND TRANSFORMERS OR LISTEN FOR THE SOUND OF LOUD
RUMBLING AS THAT OF AN APPROACHING FREIGHT TRAIN. TORNADOES ARE OFTEN
ASSOCIATED WITH STORMS WHICH ALSO PRODUCE LARGE HAIL AND EXCESSIVE
LIGHTNING.
THE TORNADO WILL LIKELY BE WRAPPED IN HEAVY RAIN MAKING IT DIFFICULT
TO SEE. BE SMART AND REACT NOW!
&&
LAT...LON 2842 8057 2835 8060 2833 8064 2835 8065
2832 8065 2821 8081 2836 8087 2852 8078
2850 8076 2841 8073 2852 8073 2853 8077
2854 8073 2860 8073 2868 8069 2868 8066
2871 8067 2859 8057 2845 8052
TIME...MOT...LOC 0030Z 221DEG 25KT 2833 8079
$$
KELLY2 follow-up statements
162
WWUS52 KMLB 150052
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
852 PM EDT SUN APR 14 2013
FLC009-150130-
/O.CON.KMLB.TO.W.0012.000000T0000Z-130415T0130Z/
BREVARD-
852 PM EDT SUN APR 14 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR NORTHERN
BREVARD COUNTY...
AT 846 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS CROSSING
THE INTRACOASTAL WATERWAY NEAR COCOA TOWARDS MERRITT ISLAND AND
STATE ROUTE 5 28...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLWOOD...CAPE CANAVERAL...JETTY PARK...PORT CANAVERAL...KENNEDY
SPACE CENTER...MERRITT ISLAND WILDLIFE REFUGE AND PLAYALINDA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING A STRONG TORNADO. IF YOU ARE IN THE
PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 2842 8057 2835 8060 2833 8064 2835 8065
2832 8065 2821 8081 2836 8087 2852 8078
2850 8076 2841 8073 2852 8073 2853 8077
2854 8073 2860 8073 2868 8069 2868 8066
2871 8067 2859 8057 2845 8052
TIME...MOT...LOC 0050Z 221DEG 23KT 2841 8071
$$
KELLY752
WWUS52 KMLB 150101
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
901 PM EDT SUN APR 14 2013
FLC009-150130-
/O.CON.KMLB.TO.W.0012.000000T0000Z-130415T0130Z/
BREVARD-
901 PM EDT SUN APR 14 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR NORTHERN
BREVARD COUNTY...
AT 859 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
MODERATE ROTATION OVER CAPE CANAVERAL SOUTH OF KENNEDY SPACE CENTER
...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KENNEDY SPACE CENTER...MERRITT ISLAND WILDLIFE REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR EASTERN FLORIDA.
&&
LAT...LON 2842 8057 2835 8060 2833 8064 2835 8065
2832 8065 2821 8081 2836 8087 2852 8078
2850 8076 2841 8073 2852 8073 2853 8077
2854 8073 2860 8073 2868 8069 2868 8066
2871 8067 2859 8057 2845 8052
TIME...MOT...LOC 0059Z 221DEG 23KT 2845 8067
$$
JPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 3:20 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Apr 14, 3:20 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT SUN APR 14 2013
.DISCUSSION...
TONIGHT/MON...HIGHER RAIN CHANCES CONTINUE ACROSS THE NRN CWA INVOF
WARM FRONT AS POOLING OF MEAN PWAT AND LOW-LEVEL CONVERGENCE WILL
LINGER OVER THAT AREA BEFORE LIFTING OUT TO THE NORTH LATE TONIGHT.
OVERNIGHT LOWS WILL REMAIN MILD WITH READINGS IN THE UPPER 60S TO
LOWER 70S ONCE AGAIN. WILL AGAIN HAVE TO MONITOR FOR STRATUS CLOUD
DEVELOPMENT LATE TONIGHT AS MOS SUGGESTS LOW CEILINGS AND PERHAPS
SOME SHALLOW FOG. LOW PRESSURE WILL SLIDE EWD OFFSHORE THE SERN US
COAST WITH A WEAK TROUGH LINGERING OVER CENTRAL FLORIDA. IN SPITE
OF THE LOWER MAV NUMBERS...SUFFICIENT PWAT VALUES REMAIN TO WARRANT
SCATTERED/CHANCE CATEGORY MON AFTERNOON. THE EAST COAST SEA BREEZE
SHOULD FORM AND MOVE INLAND MONDAY AFTERNOON AS LOW LEVEL FLOW WILL
BE FAIRLY WEAK AND EXTRA FORCING WILL PROVIDE CHANCE FOR THUNDER.
WARM TEMPS MON AFTERNOON RANGING FROM L-M80S ALONG THE COAST TO U80S
INLAND WITH AND SOME L90S NEAR THE KISM RIVER.
TUE-THU (PREV)...AS LOW PRESSURE EXITS THE AREA HIGH PRESSURE MOVES
INTO THE AREA BRINGING A VERY SUMMERESQUE PATTERN. WINDS GENERALLY
OUT OF THE EAST THROUGH THURSDAY WITH MORE NE TUE AND SE BY THU BUT
EACH DAY WILL BE FAVORABLE FOR EAST COAST SEA BREEZE FORMATION AND
INLAND PROPAGATION. RAIN AND THUNDER WILL BE MAINLY FORCED BY THE
SEA BREEZE WITH POPS DECLINING A BIT EACH DAY AS OVERALL MOISTURE
OVER THE AREA DECREASES. BEST CHANCES FOR RAIN WILL BE INLAND BUT
NO SIGNIFICANT QPF IS EXPECTED WITH ONLY LIGHT COVERAGE.
FRI-SUN (PREV)...FRIDAY AFTERNOON REMAINS IN THE SAME PATTERN AS
MUCH OF THE REST OF THE WEEK WITH HOT TEMPERATURES AND MEAGER BUT
PRESENT MOISTURE AND RAIN CHANCES. FLOW VEERS SOUTH AND THEN SW LATE
FRIDAY AS THE NEXT FRONTAL SYSTEM BEGINS TO APPROACH CENTRAL
FLORIDA. THE GFS AND ECM HAVE COME INTO SOMEWHAT BETTER AGREEMENT
FOR THIS SYSTEM WITH BOTH SHOWING THE FRONT PASSING THROUGH CENTRAL
FLORIDA ON SATURDAY WITH ASSOCIATED INCREASED RAIN CHANCES. THE GFS
KEEPS RAIN COVERAGE FAIRLY LIGHT WHILE THE ECM SHOWS SIGNIFICANTLY
MORE MOISTURE ALONG THE FRONT. HAVE GONE WITH THE MORE CONSERVATIVE
GFS AT THIS POINT AND ADDED ONLY SLIGHT CHANCE POPS TO THE FORECAST.
THE PASSAGE OF THE FRONT LOOKS LIKE IT MAY FINALLY BRING SOME RELIEF
FROM THE HEAT WITH TEMPERATURES POSSIBLY EVEN A FEW DEGREES BELOW
NORMAL BEHIND IT.
&&
.AVIATION...PREVAILING VFR NORTH/INLAND WILL GIVE WAY TO INCREASING
COVERAGE OF SCT-NMRS MVFR CIGS/VSBYS IN SHRA AND SCT IFR VSBYS/CIGS
IN +RA/TS. THROUGH ABOUT 02Z...WITH COVERAGE DECREASING THEREAFTER.
SCT AFTERNOON SHRA/TS POSSIBLE MON AFTERNOON...MAINLY AFTER 18Z-19Z.
&&
.MARINE...TONIGHT/MON...LINGERING TROUGH OVER CENTRAL FLORIDA WILL
BRING INCREASED RAIN CHANCES AGAIN MONDAY WITH DECREASING WINDS
RANGING FROM SOUTHWEST TO SOUTHEAST. HIGHEST RAIN CHANCES WILL BE
IN THE MORNING WITH AFTERNOON CHANCES MOSTLY INLAND WITH THE SEA
BREEZE. SEAS DECREASING TO 1-3 FT.
TUE-FRI (PREV)...WINDS GENERALLY AROUND 10-15KT OUT OF THE ESE TO SE
THROUGH THE PERIOD...INCREASING THURSDAY NIGHT TO AROUND 15KT WITH
THE INITIAL APPROACH OF THE NEXT COLD FRONT. SEAS GENERALLY 2-3 FEET
INCREASING TO 3-4FT OFFSHORE WEDNESDAY-THURSDAY. MINIMAL RAIN CHANCES
THROUGH THURSDAY WITH HIGH PRESSURE DOMINATING THE WEATHER UNTIL
LATE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 83 67 82 / 50 30 10 10
MCO 69 88 69 88 / 40 30 10 20
MLB 69 85 69 85 / 30 30 10 10
VRB 69 85 69 84 / 30 30 10 10
LEE 69 87 69 87 / 50 30 10 20
SFB 70 88 69 88 / 50 30 10 20
ORL 70 88 70 88 / 40 30 10 20
FPR 70 84 70 85 / 20 30 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX....MOSESHazardous weather outlook, Apr 14, 12:33 PM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1233 PM EDT SUN APR 14 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-142300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1233 PM EDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A WARM FRONT IS SLOWLY LIFTING NORTHWARDS ACROSS EAST CENTRAL FLORIDA EARLY THIS AFTERNOON WITH WARM AND VERY MOIST AIR MOVING INTO THE REGION BEHIND THE BOUNDARY. THIS AMPLE MOISTURE IN ADDITION WITH LOW TO MODERATE INSTABILITY AND ENERGY ALOFT WILL LEAD TO SCATTERED AFTERNOON AND EVENING LIGHTNING STORMS. SHOWERS AND STORMS ARE DEVELOPING SOUTH OF THE BOUNDARY ACROSS THE SPACE AND TREASURE COASTS WHERE ABUNDANT DAYTIME HEATING HAS LED TO EXTENSIVE CUMULUS DEVELOPMENT. ACTIVITY WILL BE SLOWER TO DEVELOP NORTH OF A CAPE CANAVERAL TO KISSIMMEE LINE AND IS NOT EXPECTED UNTIL THE LATE AFTERNOON AND EARLY EVENING BEHIND THE WARM FRONT. THE HIGHEST CHANCE FOR STORMS WILL BE FROM THE ORLANDO METRO SOUTHWARDS ACROSS OSCEOLA...BREVARD...AND INDIAN RIVER COUNTIES. THE PRIMARY HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS ABOVE 45 MPH IN A FEW STRONGER STORMS AND SMALL HAIL. WIND SHEAR WILL BE FAVORABLE FOR A FEW ROTATING STORMS LATE TODAY AND EARLY THIS EVENING...MAINLY ALONG THE WARM FRONT. A COUPLE OF STORMS MAY ALSO CONTAIN HEAVY RAINFALL AND NUISANCE FLOODING MAY OCCUR WHERE STORM CELLS MOVE OVER THE SAME AREAS. STORM MOVEMENT WILL MOVE NORTH AT 10 TO 15 MPH. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS ARE EXPECTED INTO THIS EVENING OVER THE CENTRAL PENINSULA...WITH HIGHEST CHANCES ACROSS ORLANDO METRO SOUTHWARDS ACROSS OSCEOLA...BREVARD...AND INDIAN RIVER COUNTIES. A FEW STRONG STORMS WITH GUSTY WINDS 35 KNOTS OR HIGHER WILL BE POSSIBLE. STORM MOTION IS EXPECTED TO BE TO THE NORTH AT 10 TO 15 KNOTS. A FEW STORMS MAY MOVE OFFSHORE AND ACROSS THE INTRACOASTAL AND NEAR SHORE COASTAL WATERS. .WATERSPOUT IMPACT... THERE IS A THREAT FOR ISOLATED TORNADIC WATERSPOUTS AS STORMS MOVE OFF THE MAINLAND AND ACROSS THE INTRACOASTAL AND ATLANTIC WATERS FROM THE CAPE NORTHWARD. .RIP CURRENT IMPACT... A LINGERING EAST SWELL WILL KEEP THE RIP CURRENT THREAT AT LOW TO MODERATE. CHECK WITH THE BEACH PATROL ABOUT OCEAN HAZARDS AND ONLY SWIM NEAR A LIFEGUARD. .WIND AND SEA IMPACT... SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS OVER THE OFFSHORE WATERS LATER TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGHER MOISTURE WILL LINGER INTO MONDAY AND BRING A CHANCE OF STORMS. A SMALL THREAT FOR LIGHTNING STORMS WILL EXIST MAINLY ACROSS THE INTERIOR INTO MID-WEEK DUE TO SEA BREEZE INTERACTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MOSES/SEDLOCK
In the hours before
Local storm report, Apr 14, 7:22 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
722 PM EDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 S SANFORD 28.72N 81.28W
04/14/2013 E0.75 INCH SEMINOLE FL PUBLIC
A MEMBER OF THE PUBLIC REPORTED PENNY-SIZED HAIL SOUTH OF
SANFORD AT 655PM LOCAL.
&&
ULRICHSpecial weather statement, Apr 14, 7:24 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
724 PM EDT SUN APR 14 2013
FLZ045-047-053-147-150030-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
724 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
SOUTHEASTERN ORANGE COUNTY...OSCEOLA COUNTY...
* UNTIL 830 PM EDT.
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
HOLOPAW...MOVING NORTHEAST AT 35 MPH. ADDITIONAL STORMS WILL MOVE
NORTHEAST ACROSS OSCEOLA AND EASTERN ORANGE COUNTIES TOWARD NORTH
AND CENTRAL BREVARD COUNTY.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE SAINT CLOUD...HARMONY...COCOA...TITUSVILLE...
CANAVERAL GROVES AND PORT CANAVERAL.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2871 8083 2866 8079 2876 8076 2868 8066
2876 8074 2878 8072 2846 8052 2838 8059
2819 8058 2817 8063 2820 8065 2816 8064
2784 8123 2784 8128 2806 8145 2802 8138
2808 8135 2808 8145 2814 8152 2823 8154
TIME...MOT...LOC 2323Z 227DEG 30KT 2812 8107
KELLYSpecial weather statement, Apr 14, 7:36 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
736 PM EDT SUN APR 14 2013
FLZ041-045-046-053-141-150015-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-OSCEOLA-SEMINOLE-
736 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...SEMINOLE
COUNTY...SOUTHERN VOLUSIA COUNTY...
* UNTIL 815 PM EDT.
AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS UP TO 50 MPH AND
SMALL HAIL FROM SANFORD AIRPORT TO OAK RIDGE...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BELLE ISLE...FAIRVIEW SHORES...FERN PARK AND
MIDWAY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...AGGRAVATING ANY MINOR FLOODING
OF POOR DRAINAGE AREAS AND PONDING OF WATER ON ROADS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2879 8147 2878 8142 2883 8142 2887 8101
2855 8106 2823 8153
TIME...MOT...LOC 2334Z 268DEG 27KT 2875 8125 2848 8139
MOSESLocal storm report, Apr 14, 7:49 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
749 PM EDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WINTER SPRINGS 28.68N 81.27W
04/14/2013 E0.25 INCH SEMINOLE FL AMATEUR RADIO
A HAM OPERATOR REPORTED PEA-SIZED HAIL NEAR THE CORNER OF
RED BUG LAKE ROAD AND TUSKAWILLA ROAD IN WINTER SPRINGS
AT 745 PM LOCAL.
&&
ULRICHLocal storm report, Apr 14, 8:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
821 PM EDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 3 WNW CAPE CANAVERAL 28.41N 80.65W
04/14/2013 M40.00 MPH AMZ552 FL OTHER FEDERAL
CAPE CANAVERAL AIR FORCE STATION WIND TOWER 300 MEASURED
A WIND GUST TO 35 KNOTS / 40 MPH OUT OF THE SOUTH SOUTH
EAST AT AN ELEVATION OF 54 FEET.
&&
ULRICHLocal storm report, Apr 14, 8:26 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
826 PM EDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 4 NNE ALTAMONTE SPRINGS 28.71N 81.37W
04/14/2013 E0.25 INCH SEMINOLE FL PUBLIC
A MEMBER OF THE PUBLIC REPORTED PEA-SIZED HAIL ABOUT 1
MILE NORTHEAST OF SR434 AND INTERSTATE 4 IN LONGWOOD
AROUND 626PM LOCAL. DURATION WAS ABOUT 2 MINUTES.
&&
ULRICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:05 PM EDT | Tornado Warning | MLB | Brevard, Orange, Osceola | 40 min |
| Apr 14, 8:43 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 14, 8:53 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 82 min |
| Apr 14, 9:02 PM EDT | Tornado Warning | MLB | Brevard | 58 min |
| Apr 14, 9:21 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 54 min |
| Apr 14, 9:45 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Osceola | 60 min |
| Apr 14, 9:55 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Apr 14, 10:22 PM EDT | Special Weather Statement | MLB | Brevard | 38 min |
| Apr 14, 10:33 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 42 min |
| Apr 14, 10:53 PM EDT | Areal Flood Warning | MLB | Brevard | 2 hr |
| Apr 14, 11:08 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Apr 14, 11:14 PM EDT | Special Marine Warning | MLB | 91 min | |
| Apr 14, 11:34 PM EDT | Special Weather Statement | MLB | Indian River | 41 min |
| Apr 15, 3:15 PM EDT | Special Weather Statement | MLB | Saint Lucie | 45 min |
| Apr 15, 3:16 PM EDT | Special Marine Warning | MLB | 59 min | |
| Apr 15, 3:23 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 82 min |
| Apr 15, 3:43 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| Apr 15, 3:46 PM EDT | Special Marine Warning | MLB | 119 min | |
| Apr 15, 4:34 PM EDT | Special Marine Warning | MLB | 86 min | |
| Apr 15, 4:37 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 38 min |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.